Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 74, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 2, 2007, 5:38 PM MDT for Box Butte County, Sioux County, Nebraska. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2007, 5:38 PM MDT (23:38 UTC)
- Expired
- Jul 2, 2007, 6:45 PM MDT
- In force
- 67 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Box Butte County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 182 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 6:23 PM MDT | HAIL 1 | 18 W Hemingford, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 4:33 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -419 J/kg
- Mixed-layer LCL
- 2424 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KCYS 022338
SVRCYS
NEC013-165-030045-
/O.NEW.KCYS.SV.W.0074.070702T2338Z-070703T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
538 PM MDT MON JUL 2 2007
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...
EAST CENTRAL SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 645 PM MDT
* AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
EXTREME SOUTHWESTERN DAWES COUNTY...OR ABOUT 34 MILES SOUTHWEST OF
CHADRON...AND MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHWESTERN BOX BUTTE COUNTY AT 550 PM MDT
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY EVENING FOR WESTERN NEBRASKA.
LAT...LON 4244 10347 4254 10349 4243 10355 4229 10340
4243 10325
$$
RUBIN3 follow-up statements
000
WWUS55 KCYS 022354
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
553 PM MDT MON JUL 2 2007
NEC013-165-030045-
/O.CON.KCYS.SV.W.0074.000000T0000Z-070703T0045Z/
BOX BUTTE NE-SIOUX NE-
553 PM MDT MON JUL 2 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR EXTREME EAST CENTRAL SIOUX AND NORTHWESTERN BOX BUTTE COUNTIES...
AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED OVER EXTREME NORTHWESTERN BOX BUTTE COUNTY...OR ABOUT 36
MILES NORTHWEST OF ALLIANCE...MOVING SOUTHEAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHWESTERN BOX BUTTE COUNTY AT 610 PM MDT
RURAL NORTHERN BOX BUTTE COUNTY AT 640 PM MDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
DAMAGING HAIL CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A
STURDY BUILDING AND AVOID WINDOWS.
DAMAGING WINDS CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A
STURDY BUILDING AND AVOID WINDOWS.
THIS STORM IS SHOWING ROTATION AT THE LOWER LEVELS. IF THE ROTATION
INTENSIFIES...A TORNADO WARNING MAY NEED TO BE ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY EVENING FOR WESTERN NEBRASKA.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.
LAT...LON 4244 10347 4247 10348 4243 10355 4222 10338
4238 10314
$$
RUBIN000
WWUS55 KCYS 030034
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
633 PM MDT MON JUL 2 2007
NEC013-165-030045-
/O.CON.KCYS.SV.W.0074.000000T0000Z-070703T0045Z/
BOX BUTTE NE-SIOUX NE-
633 PM MDT MON JUL 2 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR EXTREME EAST CENTRAL SIOUX AND NORTHWESTERN BOX BUTTE COUNTIES...
AT 628 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER WEST CENTRAL BOX BUTTE COUNTY...OR ABOUT 29 MILES
NORTHWEST OF ALLIANCE...MOVING SOUTHEAST AT 15 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING HAIL UP TO GOLFBALL SIZE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY EVENING FOR WESTERN NEBRASKA.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.
LAT...LON 4242 10340 4240 10344 4236 10351 4218 10344
4225 10319
$$
RUBIN000
WWUS55 KCYS 030046
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
645 PM MDT MON JUL 2 2007
NEC013-165-030055-
/O.EXP.KCYS.SV.W.0074.000000T0000Z-070703T0045Z/
BOX BUTTE NE-SIOUX NE-
645 PM MDT MON JUL 2 2007
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL SIOUX AND
NORTHWESTERN BOX BUTTE COUNTIES EXPIRES AT 645 PM MDT...
A NEW SEVERE THUNDERSTORM WARNING IS IN EFFECT UNTIL 745 PM MDT FOR
WEST CENTRAL BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY EVENING FOR WESTERN NEBRASKA.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.
LAT...LON 4242 10340 4240 10344 4236 10351 4218 10344
4225 10319
$$
RUBINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:20 PM MDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 2, 3:20 PM MDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 320 PM MDT MON JUL 2 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY... CAPPING CONTINUING TO KEEP CONVECTION DOWN THIS AFTN WITH JUST A BRIEF POP UP OF A WEAK CELL W OF WHEATLAND. ENVIRONMENT NOT AS CONDUCIVE FOR CONVECTION THIS EVENING WITH UPPER SUPPORT LESS AND MORE DIFFUSE SFC BNDRYS. STILL CANNOT RULE OUT AN ISOLATED STORM MAINLY OVER THE LAR RANGE THIS EVENING. OTHERWISE MOSTLY CLEAR WEATHER EXPECTED OVERNIGHT INTO TUESDAY WITH WEAKENING UPPER RIDGE ACROSS THE AREA. SHORTWAVE EXPECTED TO RIDE OVER THE RIDGE TONIGHT THEN TURN SE OVER THE NRN AND CENT PLAINS TUESDAY. THIS WILL PUSH A COOL FRONT ACROSS THE CWA TUESDAY MORNING TRIMMING MAXS ABOUT 5 DEGREES. TIMING OF WAVE PUTS AREA UNDER NVA TOMORROW AFTN WHICH SHOULD LIMIT CONVECTION. SLIGHTLY BETTER CHANCE FOR CONVECTION BY LATE WEDS AS SFC FLOW TURNS SE AND BETTER MOISTURE RETURNS. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...MODELS STILL IN GOOD AGREEMENT ON THE BIG SCALE WITH UPPER RIDGE LARGE AND IN CHARGE. RIDGE AXIS STAYS TO OUR WEST WED AND THU THEN SHIFTS OVER THE CWA ON FRIDAY INTO SATURDAY...BEFORE FLATTENING LATE SAT AND SUNDAY. FLOW ALOFT BECOMES NW SUNDAY NIGHT AND MON. SO...TEMPS WILL BE WARMING UP AGAIN WITH THE WARMEST DAY BEING SATURAY BEFORE SLIGHT COOLING MOVES IN AGAIN SUNDAY AND MONDAY. AS FOR TSTMS...CHANCES LOOK TO BE THE GREATEST IN RETURN FLOW BEHIND THE WEAK COLD FRONT LATE SUNDAY AND MON. UNTIL THEN...ONLY A FEW EXPECTED IN AND NEAR THE MOUNTAINS AS MODELS ARE NOT SHOWING MUCH INSTABILITY FOR WED OR EVEN THU...AND FRI AND SAT BOTH LOOK TO BE DOMINATED BY A PREVAILING DOWNSLOPE FLOW. && .AVIATION...VFR CONDITIONS EXPECTED ACROSS THE AREA THROUGH WEDNESDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && RE/JLH
Hazardous weather outlook, Jul 2, 5:04 PM MDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 504 PM MDT MON JUL 2 2007 NEZ001>003-019>021-054-055-032315- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 504 PM MDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM MDT. THUNDERSTORMS HAVE DEVELOPED ACROSS THE EXTREME WESTERN NEBRASKA LATE THIS AFTERNOON. ADDITIONAL DEVELOPMENT CAN BE EXPECTED ACROSS THE WESTERN NEBRASKA PANHANDLE THIS EVENING...BEFORE DISSIPATING AROUND SUNSET. PENNY SIZED HAIL AND WIND IN EXCESS OF 60 MPH WILL BE POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE MAINLY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059-060-064-066>070-032315- CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 504 PM MDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO EARLY THIS EVENING. A FEW STORMS MAY BECOME STRONG ENOUGH TO PRODUCE SOME SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE MAINLY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>063-065-032315- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 504 PM MDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jul 2, 4:26 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
426 PM MDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL 10 E HARRISON 42.69N 103.69W
07/02/2007 E1.75 INCH SIOUX NE TRAINED SPOTTER
&&
HAHNLocal storm report, Jul 2, 5:19 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
519 PM MDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL CRAWFORD 42.69N 103.41W
07/02/2007 E1.00 INCH DAWES NE TRAINED SPOTTER
SIZE RANGED FROM PEA TO QUARTER
0450 PM HAIL CRAWFORD 42.69N 103.41W
07/02/2007 E1.00 INCH DAWES NE TRAINED SPOTTER
HAIL WAS FAIRLY SOFT AND RANGED IN SIZE FROM PEA TO
QUARTER.
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:08 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 33 min |
| Jul 1, 6:35 PM MDT | Flash Flood Warning | CYS | Kimball | 115 min |
| Jul 2, 4:13 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 62 min |
| Jul 2, 4:41 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 64 min |
| Jul 2, 5:15 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 60 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.